[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.139.136. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 22, 1941

MERCUPURIN

JAMA. 1941;117(21):1806. doi:10.1001/jama.1941.02820470054024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  During the past six years each of us has administered a large number of doses of mercupurin to patients with congestive heart failure without any serious toxic reactions. Therefore we were startled on learning that we had independently within the last two months observed three deaths following an intravenous injection of the drug. On further inquiry we found that others of our acquaintance had recently observed extremely serious and even fatal reactions following promptly after the injection of mercupurin. Since the technic had been the same as that used by us in giving several thousand injections of mercupurin, we are at a loss for an adequate explanation of these recent reactions. Tyson (The Journal, September 20, p. 998) reported dangerous reactions after the injection of mercurials in cases of nephrosis; none of the fatal or nonfatal reactions noted by us occurred in patients with this malady.Since

First Page Preview View Large
First page PDF preview
First page PDF preview
×